Pełnotekstowe zasoby PLDML oraz innych baz dziedzinowych są już dostępne w nowej Bibliotece Nauki.
Zapraszamy na


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników


2012 | 10 | 5 | 1655-1672

Tytuł artykułu

Generalised elliptic functions

Treść / Zawartość

Warianty tytułu

Języki publikacji



We consider multiply periodic functions, sometimes called Abelian functions, defined with respect to the period matrices associated with classes of algebraic curves. We realise them as generalisations of the Weierstraß ℘-function using two different approaches. These functions arise naturally as solutions to some of the important equations of mathematical physics and their differential equations, addition formulae, and applications have all been recent topics of study. The first approach discussed sees the functions defined as logarithmic derivatives of the σ-function, a modified Riemann θ-function. We can make use of known properties of the σ-function to derive power series expansions and in turn the properties mentioned above. This approach has been extended to a wide range of non hyperelliptic and higher genus curves and an overview of recent results is given. The second approach defines the functions algebraically, after first modifying the curve into its equivariant form. This approach allows the use of representation theory to derive a range of results at lower computational cost. We discuss the development of this theory for hyperelliptic curves and how it may be extended in the future. We consider how the two approaches may be combined, giving the explicit mappings for the genus 3 hyperelliptic theory. We consider the problem of generating bases of the functions and how these decompose when viewed in the equivariant form.










Opis fizyczny





  • [1] Athorne C., Identities for hyperelliptic ℘-functions of genus one, two and three in covariant form, J. Phys. A, 2008, 41(41), #415202
  • [2] Athorne C., A generalization of Baker’s quadratic formulae for hyperelliptic ℘-functions, Phys. Lett. A, 2011, 375(28–29), 2689–2693
  • [3] Athorne C., On the equivariant algebraic Jacobian for curves of genus two, J. Geom. Phys., 2012, 62(4), 724–730
  • [4] Athorne C., Eilbeck J.C., Enolskii V.Z., Identities for the classical genus two ℘-function, J. Geom. Phys., 2003, 48(2–3), 354–368
  • [5] Baker H.F., Abelian Functions, Cambridge University Press, Cambridge, 1897
  • [6] Baker H.F., On a system of differential equations leading to periodic functions, Acta Math., 1903, 27, 135–156
  • [7] Baker H.F., An Introduction to the Theory of Multiply-Periodic Functions, Cambridge University Press, Cambridge, 1907
  • [8] Baldwin S., Eilbeck J.C., Gibbons J., Ônishi Y., Abelian functions for cyclic trigonal curves of genus 4, J. Geom. Phys., 2008, 58(4), 450–467
  • [9] Baldwin S., Gibbons J., Genus 4 trigonal reduction of the Benney equations, J. Phys. A, 2006, 39(14), 3607–3639
  • [10] Buchstaber V.M., Enolskii V.Z., Leykin D.V., Kleinian functions, hyperelliptic Jacobians and applications, Rev. Math. Math. Phys., 1997, 10(2), 3–120
  • [11] Buchstaber V.M., Enolskii V.Z., Leykin D.V., Rational analogs of Abelian functions, Funct. Anal. Appl., 1999, 33(2), 83–94
  • [12] Buchstaber V.M., Enolskii V.Z., Leykin D.V., Uniformization of Jacobi varieties of trigonal curves and nonlinear equations, Funct. Anal. Appl., 2000, 34(3), 159–171
  • [13] Cassels J.W.S., Flynn E.V., Prolegomena to a Middlebrow Arithmetic of Curves of Genus 2, London Math. Soc. Lecture Note Ser., 230, Cambridge University Press, Cambridge, 1996
  • [14] Cho K., Nakayashiki A., Differential structure of Abelian functions, Internat. J. Math., 2008, 19(2), 145–171
  • [15] Dodd R.K., Eilbeck J.C., Gibbon J.D., Morris H.C., Solitons and Nonlinear Wave Equations, Academic Press, London-New York, 1982
  • [16] Eilbeck J.C., England M., Ônishi Y., Abelian functions associated with genus three algebraic curves, LMS J. Comput. Math., 2011, 14, 291–326
  • [17] Eilbeck J.C., Enolskii V.Z., Leykin D.V., On the Kleinian construction of Abelian functions of canonical algebraic curves, In: Symmetries and Integrability of Difference Equations, Sabaudia, May 16–22, 1998, CRM Proc. Lecture Notes, 25, American Mathematical Society, Providence, 2000, 121–138
  • [18] Eilbeck J.C., Enolski V.Z., Matsutani S., Ônishi Y., Previato E., Abelian functions for trigonal curves of genus three, Int. Math. Res. Not. IMRN, 2007, #140
  • [19] England M., Higher genus Abelian functions associated with cyclic trigonal curves, SIGMA Symmetry Integrability Geom. Methods Appl., 2010, 6, #025
  • [20] England M., Deriving bases for Abelian functions, Comput. Methods Funct. Theory, 2011, 11(2), 617–654
  • [21] England M., Athorne C., Building Abelian functions with generalised Hirota operators, preprint available at
  • [22] England M., Eilbeck J.C., Abelian functions associated with a cyclic tetragonal curve of genus six, J. Phys. A, 2009, 42(9), #095210
  • [23] England M., Gibbons J., A genus six cyclic tetragonal reduction of the Benney equations, J. Phys. A, 2009, 42(37), #375202
  • [24] Enolskii V.Z., Hackmann E., Kagramanova V., Kunz J., Lämmerzahl C., Inversion of hyperelliptic integrals of arbitrary genus with application to particle motion in general relativity, J. Geom. Phys., 2011, 61(5), 899–921
  • [25] Enolskii V.Z., Pronine M., Richter P.H., Double pendulum and θ-divisor, J. Nonlinear Sci., 2003, 13(2), 157–174
  • [26] Farkas H.M., Kra I., Riemann Surfaces, 2nd ed., Grad. Texts in Math., 71, Springer, New York, 1992
  • [27] Korotkin D., Shramchenko V., On higher genus Weierstrass sigma-function, Phys. D (in press), DOI: 10.1016/j.physd.2012.01.002
  • [28] Lang S., Introduction to Algebraic and Abelian Functions, 2nd ed., Grad. Texts in Math., 89, Springer, NewYork-Berlin, 1982
  • [29] McKean H., Moll V., Elliptic Curves, Cambridge University Press, Cambridge, 1997
  • [30] Nakayashiki A., On algebraic expressions of sigma functions for (n; s)-curves, Asian J. Math., 2010, 14(2), 175–211
  • [31] Washington L.C., Elliptic Curves, 2nd ed., Discrete Math. Appl. (Boca Raton), Chapman & Hall/CRC, Boca Raton, 2008

Typ dokumentu



Identyfikator YADDA

JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.